MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293062030
Medical Device Problem Codes Fracture (1260); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that deployment difficulties were encountered and a stent fracture occurred.The target lesion was located in the superficial femoral artery (sfa).A 6x200x130 innova¿ stent was advanced to treat the lesion.Stent deployment was initiated via the thumbwheel; however, the thumbwheel stopped clicking.The pull grip was also attempted manually but the stent did not deploy.The innova¿ stent eventually fractured.Attempts were made to retrieve the fractured stent with a snare; however, these were unsuccessful.No further patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluation by manufacturer: an innova self-expanding stent delivery system was returned and the outer shaft, mid-shaft and the remainder of the device were checked for damage.Visual examination showed buckling at the nosecone and approximately 70 to 72cm from the tip.The handle was separated when received.The mid-shaft showed no damage.The mid-shaft was separated from the retainer clip.The inner liner was kinked and also the proximal inner was separated from the clip.The stent was not returned.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The cause of the reported difficulties could not be determined.(b)(4).
 
Event or Problem Description
It was reported that deployment difficulties were encountered and a stent fracture occurred.The target lesion was located in the superficial femoral artery (sfa).A 6x200x130 innova stent was advanced to treat the lesion.Stent deployment was initiated via the thumbwheel; however, the thumbwheel stopped clicking.The pull grip was also attempted manually but the stent did not deploy.The innova stent eventually fractured.Attempts were made to retrieve the fractured stent with a snare; however, these were unsuccessful.No further patient complications were reported.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6698925
Report Number2134265-2017-06580
Device Sequence Number11277654
Product Code NIP
UDI-Device Identifier08714729874065
UDI-Public(01)08714729874065(17)20190831(10)0019641826
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberH74939293062030
Device Catalogue Number39293-06203
Device Lot Number0019641826
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2017
Initial Date Received by Manufacturer 06/15/2017
Supplement Date Received by Manufacturer07/28/2017
Initial Report FDA Received Date07/10/2017
Supplement Report FDA Received Date08/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;